Publish in this journal
Journal Information
Vol. 60. Issue 7.
Pages 770-771 (July 2007)
Share
Share
Download PDF
More article options
Vol. 60. Issue 7.
Pages 770-771 (July 2007)
DOI: 10.1016/S1885-5857(08)60012-2
Full text access
Life-Threatening Implantable Defibrillator-Induced Proarrhythmia
Proarritmia grave provocada por un desfibrilador implantable
Visits
6345
Rafael Peinadoa, José L Merinoa, Mar González-Vasserota
a Unidad de Arritmias, Servicio de Cardiología, Hospital Universitario La Paz, Madrid, Spain
This item has received
6345
Visits
Article information
Full Text
Download PDF
Statistics
Figures (1)
Full Text

A 70-year-old patient with dilated cardiomyopathy and severe ventricular dysfunction underwent implantation of an implantable cardioverter defibrillator (ICD) following an episode of syncopal sustained monomorphic ventricular tachycardia (VT). During the follow-up, she presented an episode of syncope while at her health care center. She was attended by a physician who, upon confirmation that the patient was unconscious and had an almost imperceptible pulse, performed a precordial thump. Subsequently, the patient recovered and was sent to the hospital. ICD interrogation showed that she initially had an episode of atrial fibrillation (A) that was detected by the device as VT and was treated (inappropriately) with antitachycardia pacing (burst and ramp), a 5.1-J cardioversion shock, and a 35.1-J defibrillation shock. This last discharge induced syncopal VT (B) which, following a new 35.1-J shock, presented slight acceleration to faster VT (C) and posterior deceleration after another 34.4-J shock (D). The device had unsuccessfully exhausted the maximum energy shocks and finally, the arrhythmia ceased with the precordial thump (D).

Proarrhythmia is the induction of cardiac arrhythmias (both tachycardia and bradycardia) by therapies (antitachycardia and/or antibradycardia) programmed in the ICD, in the presence or not of spontaneous arrhythmias.

The example presented illustrates 3 types of proarrhythmias in a single case: VT induction by inappropriate therapy for atrial fibrillation, VT acceleration following appropriate therapy, and posterior deceleration with another appropriate therapy.

Figure.

Idiomas
Revista Española de Cardiología (English Edition)

Subscribe to our newsletter

Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

es en
Política de cookies Cookies policy
Utilizamos cookies propias y de terceros para mejorar nuestros servicios y mostrarle publicidad relacionada con sus preferencias mediante el análisis de sus hábitos de navegación. Si continua navegando, consideramos que acepta su uso. Puede cambiar la configuración u obtener más información aquí. To improve our services and products, we use "cookies" (own or third parties authorized) to show advertising related to client preferences through the analyses of navigation customer behavior. Continuing navigation will be considered as acceptance of this use. You can change the settings or obtain more information by clicking here.